MAUDE Adverse Event Report: PRO MED INSTRUMENTS GMBH DORO® SKULL CLAMP RADIOLUCENT

PRO MED INSTRUMENTS GMBH DORO® SKULL CLAMP RADIOLUCENT
Model Number 3034-00
Medical Device Problem Code Device Slipped (1584)
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 01/25/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Customer informed us on january 31 that one of our products was involved in a procedure (posterior cranial fusion, prone position) in which the treated patient sustained a superficial laceration.
 
Additional Manufacturer Narrative
As it was discovered during the investigation that the release button of the skull clamp was broken, the customer was contacted to ask whether he had noticed this deviation during use or before complaining about the product, as he did not mention the defect in the description of the complaint.The customer stated that he had not noticed any abnormalities with regard to the safety or functionality of the product since the last manufacturer service.As it is very unlikely that the breakage of the skull clamp's release knob went undetected by the customer, it is assumed that the breakage was caused by an external impact (lateral force) during transportation of the skull clamp to the manufacturer's service unit.It is therefore not assumed that the deviation existed at the time of the incident (slippage) or could have contributed to the incident.We suspect that maybe the pinning technique has not been optimal as described in the instruction manual: "adjust the skull clamp to the width of the patient's head in the manner that the two skull pins in the rocker arm are equidistant from the centerline of the head and the single skull pin at the extension assembly is in line with this centerline.".

Brand Name
DORO® SKULL CLAMP RADIOLUCENT
Common Device Name
DORO® SKULL CLAMP RADIOLUCENT
Manufacturer (Section D)
PRO MED INSTRUMENTS GMBH
boetzinger str. 86
freiburg, baden-wuerttemberg 79111
GM  79111
MDR Report Key18756244
Report Number3003923579-2024-00002
Device Sequence Number11697561
Product Code HBL
UDI-Device Identifier04250435502181
UDI-Public04250435502181
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/31/2024
Report Date (Section F) 01/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number3034-00
Device Catalogue Number3034-00
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/31/2024
Is the Reporter a Health Professional? Yes
Distributor Facility Aware Date01/31/2024
Device Age22 MO
Event Location Hospital
Date Report to Manufacturer01/31/2024
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date02/22/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown